Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 237, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 27, 2005, 8:45 PM CDT for Sarpy County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2005, 8:45 PM CDT (01:45 UTC)
- Expired
- Jun 27, 2005, 9:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Sarpy County, NE
The radar
The Omaha radar (KOAX), 31 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 8:35 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.8 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1656 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 2078 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:15 PM CDT, 5 hours 30 minutes earlier.
Area forecast discussion, Jun 27, 3:15 PM CDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 315 PM CDT MON JUN 27 2005 .DISCUSSION... THUNDERSTORM CHANCES THROUGH WEDNESDAY IN THE PRIMARY FORECAST CONCERN. ...SHORT TERM...TONIGHT/TUESDAY...12Z UA ANLYS SHOWED A MID LVL TROPICAL MOIST BAND EXTENDING ACROSS ERN NEBRASKA WITH AN 8 DEG DWPT AT 700 MB HERE AT 0AX. IN ADDITION A SMALL SHORTWV TROF WAS APPARENT ON STLT LIFTING NEWD INTO ERN NEBR AS OF 19Z. THESE FTRS HAVE HELP SUSTAIN CONVECTION INTO THIS AFTERNOON...THUS FAR ELEVATED THRU 1930Z. INCREASING LOW LVL CONVERGENCE BTWN HOT UNSTABLE AIR OVER OUR SRN CWA AND OUTFLOW FM CONVECTION MAY HELP STRENGTHEN ACTIVITY. IN ADDITION SLOW MOVING CDFNT WAS JUST ENTERING EXTREME NWRN CWA AS OF 1915Z. THIS BOUNDARY AND 2ND SHRTWV TROF PUSHING TWD NCNTRL NEBRASKA COULD TOUCH OFF ADDITIONAL TSTMS IN NERN NEBRASKA THROUGH EARLY EVENING AS ATMOSPHERE CONTD TO BE FAIRLY UNSTABLE ACRS THAT AREA ALSO. WL KEEP SVR MENTION MUCH OF THE ECNTRL/NERN ZONES THIS EVENING AS 12Z OAX SOUNDING SHOWED AN INVERTED V NATURE. FLOW WAS TURNING UPSLOPE ACRS NEBR PNHDL AND SOME CONVECTION WAS DVLPG UNDERNEATH THE 2ND WAVE IN NEBR SANDHILLS. BOTH NAM AND GFS HAVE CONTD TREND OF DVLPG AN MCS THERE THIS EVENING AND RACING IT EWD OVERNIGHT. CURRENT ACTIVITY COULD BE THE PRECURSOR TO THIS OR ADDITIONAL DVLPMNT MAY OCCUR LATER THIS EVENING...IN ANY EVENT WL INCREASE POPS NRN ZONES AFT 06Z AS WELL. IT APPEARS CONVECTION TNGT WL REINFORCE WARM FRONT OVER SERN NEBR THRU TUE AFTN DESPITE STRONGER UPR TROF CAUSING SFC CYCLOGENESIS OVR NERN WY BY 00Z WED. INTRODUCED POPS A LARGE PART OF THE CWA AS NAM KEPT GENERATING PCPN SWD OVR FAR ERN ZONES AND BOTH GFS AND NAM INDICATED INCREASINGLY UNSTABLE CONDS N OF THE BOUNDARY TUE AFTN. LOWERED HIGHS A FEW DEGREES N OF THE BOUNDARY AND RAISED THEM A TOUCH TO THE S. TUE NGT-THURSDAY...STRONGER SHRTWV TROF STILL FCST TO TRACK ACRS THE NRN PLAINS WED. NAM SOLUTION WITH NEXT FRONT ASSOCD WITH THIS FEATURE HAS FLIPPED TO IT NOW BEING FASTER THAN THE GFS. ECMWF HAS BEEN FAIRLY CONSISTENT WITH A SLOWER FROPA...GENERALLY ENTERING SERN ZONES BY 00Z THU. GFS SUPPORTS THIS TO SOME DEGREE AND WL BE FOLLOWED WITH WIND FCST AND HIGHS...WHICH WERE KEPT SSW LONGER AND BUMPED UP ACRS THE SE RESPECTIVELY. WL CONT POPS THRU WED NGT AS SOME 850-700 MB FRONTOGENESIS LAGS THE SFC FRONT AND MUCH OF THE LOW LVL MOISTURE MAY NOT BE CLEANED OUT BY FRONT. IGNORED FOR NOW THE QPF GENERATED BY THE NAM FOR THU AND LEFT THAT PD DRY WITH COOLER TEMPS. EXTENDED DAYS 4-7...LITTLE CHANGE MADE FM PREV FCST. AFTER A BRIEF BREAK FROM THE HEAT...TEMPERATURES ARE EXPECTED TO CLIMB BACK TO NORMAL AND ABOVE BY NEXT WEEKEND. WILL LEAVE FCST DRY WITH RETURN LOW LVL JET/MOISTURE FRIDAY NIGHT INTO SATURDAY SINCE UPR HGTS SEEM TO BE BUILDING DURING THAT TIME. HOWEVER...PRBLY WOULDNT TAKE TOO MUCH OF A WAVE ROLLING ACROSS PLAINS DURING THAT TIME TO GENERATE PCPN. A STRONGER SHORTWV STILL ADVERTISED BY 06Z/12Z GFS AND 00Z ECMWF TO TRACK ACRS SCNTRL CANADA WHICH COULD ALLOW A CDFNT TO MOVE INTO THE CWA SUNDAY. THUS WL CONT POPS FM SAT NGT THRU SUN NIGHT AND LEAVE DAY 7 DRY FOR NOW. .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && CHERMOK
Hazardous weather outlook, Jun 27, 4:37 PM CDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 437 PM CDT MON JUN 27 2005 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-281000- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 437 PM CDT MON JUN 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND TUESDAY SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE OVER PARTS OF SOUTHWEST IOWA EARLY THIS EVENING...MAINLY SOUTH OF INTERSTATE 80 WITH A FEW SEVERE STORMS POSSIBLE. LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN WILL BE THE PRIMARY HAZARDS. ADDITIONAL THUNDERSTORMS MAY DEVELOP OR MOVE INTO PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA LATER TONIGHT WITH SOME SEVERE STORMS POSSIBLE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. LATER OUTLOOKS WILL ADDRESS THE POTENTIAL FOR HAZARDOUS WEATHER DURING THESE PERIODS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER EASTERN NEBRASKA LATER TONIGHT. FOBERT
In the hours before
Local storm report, Jun 27, 4:25 PM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
425 PM CDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 2 SE HANCOCK 41.37N 95.34W
06/27/2005 0.75 INCH POTTAWATTAMIE IA PUBLIC
&&
DEWALDSpecial weather statement, Jun 27, 5:22 PM CDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
522 PM CDT MON JUN 27 2005
IAZ043-055-056-069-272300-
...SEVERE THUNDERSTORM WATCH 536 THAT WAS PREVIOUSLY IN EFFECT UNTIL
900 PM CDT HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL IOWA
MONONA
IN SOUTHWEST IOWA
HARRISON...SHELBY AND POTTAWATTAMIE
DEWALDLocal storm report, Jun 27, 5:41 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
541 PM CDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND GST 4 E OAKLAND 41.31N 95.32W
06/27/2005 60 MPH POTTAWATTAMIE IA CO-OP OBSERVER
HAIL DAMAGE TO CORN OBSERVED IN A SWATH 1-4 MILES EAST OF
OAKLAND.
&&
JPLocal storm report, Jun 27, 5:45 PM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
545 PM CDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 2 SE HANCOCK 41.37N 95.34W
06/27/2005 0.75 INCH POTTAWATTAMIE IA PUBLIC
0405 PM TSTM WND GST 4 E OAKLAND 41.31N 95.32W
06/27/2005 60 MPH POTTAWATTAMIE IA CO-OP OBSERVER
HAIL DAMAGE TO CORN OBSERVED IN A SWATH 1-4 MILES EAST OF
OAKLAND.
&&
JPLocal storm report, Jun 27, 8:23 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
823 PM CDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM HAIL ASHLAND 41.04N 96.37W
06/27/2005 1.75 INCH SAUNDERS NE TRAINED SPOTTER
&&
BVSSpecial weather statement, Jun 27, 8:36 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
836 PM CDT MON JUN 27 2005
IAZ043-055-056-069-079-080-090-091-NEZ030>034-042>045-050>053-
065>068-078-280630-
...SEVERE THUNDERSTORM WATCH NUMBER 541 IS IN EFFECT FOR THE
FOLLOWING COUNTIES UNTIL 4 AM CDT...
IN WEST CENTRAL IOWA
MONONA
IN SOUTHWEST IOWA
HARRISON...SHELBY...POTTAWATTAMIE...MILLS...MONTGOMERY...FREMONT
AND PAGE
IN NORTHEAST NEBRASKA
CUMING...STANTON...MADISON...BOONE...COLFAX AND PLATTE
IN EAST CENTRAL NEBRASKA
BURT...DODGE...WASHINGTON...BUTLER...SAUNDERS...DOUGLAS AND
SARPY
IN SOUTHEAST NEBRASKA
CASS...SEWARD...LANCASTER...OTOE AND SALINE
FOBERTThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:14 PM CDT | Severe Thunderstorm Warning | OAX | Sarpy, Saunders | 31 min |
| Jun 27, 8:53 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 37 min |
| Jun 27, 9:31 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Sarpy | 44 min |
| Jun 27, 10:15 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 30 min |
| Jun 27, 10:23 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Seward | 52 min |
| Jun 27, 10:42 PM CDT | Flash Flood Warning | OAX | Cass | 6 hr |
| Jun 27, 10:45 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 32 min |
| Jun 27, 11:44 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 31 min |
| Jun 27, 11:58 PM CDT | Severe Thunderstorm Warning | OAX | Cuming | 32 min |
| Jun 28, 12:06 AM CDT | Severe Thunderstorm Warning | OAX | Sarpy | 39 min |
| Jun 28, 12:13 AM CDT | Severe Thunderstorm Warning | OAX | Thurston | 39 min |
| Jun 28, 12:14 AM CDT | Flash Flood Warning | OAX | Sarpy | 4 hr |
| Jun 28, 12:29 AM CDT | Severe Thunderstorm Warning | OAX | Douglas | 33 min |
| Jun 28, 12:43 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Sarpy | 32 min |
| Jun 28, 12:44 AM CDT | Severe Thunderstorm Warning | OAX | Knox | 46 min |
| Jun 28, 1:14 AM CDT | Flash Flood Warning | OAX | Knox | 4 hr |
| Jun 28, 1:14 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster | 46 min |
| Jun 28, 1:31 AM CDT | Severe Thunderstorm Warning | OAX | Knox | 49 min |
| Jun 28, 1:50 AM CDT | Severe Thunderstorm Warning | OAX | Boone | 26 min |
| Jun 28, 1:51 AM CDT | Severe Thunderstorm Warning | OAX | Cedar | 39 min |
| Jun 28, 2:11 AM CDT | Severe Thunderstorm Warning | OAX | Antelope | 36 min |
| Jun 28, 2:43 AM CDT | Severe Thunderstorm Warning | OAX | Pierce | 31 min |
| Jun 28, 12:59 AM CDT | Severe Thunderstorm Warning | OAX | Mills | 33 min |
| Jun 28, 1:39 AM CDT | Severe Thunderstorm Warning | OAX | Fremont | 51 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.